Advances in Differential Equations

On the Stokes and Navier-Stokes equations in a perturbed half-space

Takayuki Kubo and Yoshihiro Shibata

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We discuss $L^p$-$L^q$ type estimates of the Stokes semigroup and their application to the Navier-Stokes equation in a perturbed half-space. Especially, we have the $L^p$-$L^q$ type estimate of the gradient of the Stokes semigroup for any $p$ and $q$ with $1 < p \leqq q < \infty$, while the same estimate holds only for the exponents $p$ and $q$ with $1 < p\leqq q \leqq n$ in the exterior domain case, where $n$ denotes the space dimension, and, therefore, we can get better results concerning the asymptotic behaviour of solutions to the Navier-Stokes equations compared with the exterior domain case. Our proof of the $L^p$-$L^q$ type estimate of the Stokes semigroup is based on the local energy decay estimate obtained by investigation of the asymptotic behavior of the Stokes resolvent near the origin. The order of asymptotic expansion of the Stokes resolvent near the origin is one half better compared with the exterior domain case, because we have the reflection principle on the boundary in the half-space case unlike the whole space case, and, then, such better asymptotics near the boundary are also obtained in the perturbed half-space by a perturbation argument. This is one of the reasons why the result in the perturbed half-space case is essentially better compared with the exterior domain case.

Article information

Source
Adv. Differential Equations Volume 10, Number 6 (2005), 695-720.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867840

Mathematical Reviews number (MathSciNet)
MR2133650

Zentralblatt MATH identifier
1105.35079

Subjects
Primary: 35Q30: Navier-Stokes equations [See also 76D05, 76D07, 76N10]
Secondary: 76D03: Existence, uniqueness, and regularity theory [See also 35Q30] 76D05: Navier-Stokes equations [See also 35Q30]

Citation

Kubo, Takayuki; Shibata, Yoshihiro. On the Stokes and Navier-Stokes equations in a perturbed half-space. Adv. Differential Equations 10 (2005), no. 6, 695--720. https://projecteuclid.org/euclid.ade/1355867840.


Export citation